Alert archive / Delaware / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

June 12, 2011Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 12, 2011, 7:43 PM EDT for Sussex County, Delaware. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2011, 7:43 PM EDT (23:43 UTC)
Expired
Jun 12, 2011, 8:45 PM EDT
In force
62 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 23 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WWUS81 KPHI 122343
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 PM EDT SUN JUN 12 2011

DEZ003-004-130045-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
743 PM EDT SUN JUN 12 2011

...STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS ALONG A LINE FROM FEDERALSBURG...MARYLAND TO 
BRIDGEVILLE...DELAWARE...MOVING SOUTHEAST AT 25 MPH. THE 
THUNDERSTORMS WILL BE NEAR SYCAMORE AND LAUREL AROUND 800 PM...LONG 
NECK AND GUMBORO AROUND 830 PM...AND MILLVILLE AND SELBYVILLE AROUND 
845 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND IT WILL CAUSE 
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL 
STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3845 7564 3847 7571 3874 7572 3884 7558
      3884 7555 3888 7551 3865 7510 3865 7507
      3861 7504 3848 7504 3845 7508

$$

IOVINO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 12, 7:37 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 12, 7:37 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 PM EDT SUN JUN 12 2011

.SYNOPSIS...
A COLD FRONT IN CENTRAL PENNSYLVANIA WILL CROSS THE AREA TONIGHT.
WEAK HIGH PRESSURE IN THE UPPER MIDWEST WILL VERY SLOWLY MOVE
TOWARD THE MID ATLANTIC COAST THIS COMING WEEK COMPETING WITH THE
INFLUENCE OF UPPER ATMOSPHERIC LOW PRESSURE OVER NEW ENGLAND. A
NEW AREA OF LOW PRESSURE DEVELOPS NEAR THE MID ATLANTIC COAST LATE
IN THE WEEK AND IT MAY LEAVE A TRAILING FRONTAL SYSTEM BACK INTO
THE MID ATLANTIC COAST NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A QUICK UPDATE WAS ISSUED TO CANCEL THE WATCH FOR CHESTER COUNTY
AS THE MAIN CLUSTER OF STORMS HAS MOVED TO THEIR SOUTH.

AS OF 21Z, THE MAIN CONVECTION CONTINUES TO DROP SOUTHEASTWARD
THROUGH NORTHEASTERN MARYLAND. THIS STORM HAS HAD A HISTORY OF
ROTATION AND EVEN CYCLED A FEW TIMES WITH RENEWED UPDRAFTS. THIS
SMALL CLUSTER OF INTENSE STORMS SEEMS TO BE FOLLOWING THE
INSTABILITY GRADIENT CLOSE TO THE SURFACE WARM FRONT. THE ANVIL
FROM THIS CONVECTION EXTENDS NORTHEASTWARD ALL THE WAY TO NEAR NEW
YORK CITY. ADDITIONAL STORMS UP ACROSS NORTHEASTERN PENNSYLVANIA
ARE OCCURRING NEAR THE INTERSECTION OF A COLD FRONT AND WARM
FRONT. THE WARM SECTOR AREA LOOKS TO BE CLOSING AND THE FRONT MAY
ACTUALLY OCCLUDE BEFORE IT SWEEPS THROUGH OUR AREA. THE
INSTABILITY REMAINS IN PLACE AND HAS EXPANDED NORTHEASTWARD SOME,
THEREFORE ADDITIONAL DEVELOPMENT REMAINS POSSIBLE AS THE FRONT
GETS CLOSER.

THE GRIDS HAVE BEEN UPDATED TO ADJUST THE HOURLY DATA AND MAKE
SOME ADJUSTMENTS TO POPS. AFTER THE COLD FRONT MOVES THROUGH, THE
AIRMASS DRIES OUT FROM NORTHWEST TO SOUTHEAST LATE TONIGHT WITH IT
BECOMING MORE COMFORTABLE BY MORNING.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
TEMPS AND WINDS ARE PRIMARILY 12Z/12 GFS MOS WITH A SMALL
CONTRIBUTION FROM THE NAM MOS. POPS ARE BLENDED 12Z NAM/GFSMOS
GUIDANCE WITH THE 09Z SREF 3HOUR PROB FOR .01

THE BEST PERIOD OF WEATHER HERE EARLY THIS WEEK MAY BE FROM 2 AM
MONDAY THROUGH MONDAY EVENING.

MONDAY...DRIER COOLER AIRMASS BECOMES QUITE NOTICEABLE IN THE
AFTERNOON.

MONDAY NIGHT-WEDNESDAY...AS AN UPPER LOW CIRCULATION DROPS SEWD
THROUGH THE NE USA...PATCHES OF CLOUD COVER AND A PERIOD OR TWO OF
COLD CORE INSTABILITY SHOWERS AFFECT THE REGION. THERE IS EVEN A
SMALL CHANCE OF THUNDER AND PEA HAIL TUESDAY AFTERNOON BUT NOT IN
THE GRIDS YET. CLOUDS AND SCT SHOWERS ARE MOSTLY DIURNAL DRIVEN...
GREATEST CHC APPEARS TO BE TUESDAY AFTERNOON.

TEMPS BELOW NORMAL THIS PERIOD TRIMMING THE CURRENT MONTHLY POSITIVE
DEPARTURES WHICH ARE RANGING GENERALLY BETWEEN 4 AND 7 DEGREES ABOVE
NORMAL THROUGH JUNE 11.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A BIT OF A CHANGE IN THE UPPER PATTERN IS SEEN FROM SATURDAY...
WHEREIN SOMETHING OF AN OMEGA BLOCK TAKE SHAPE EARLY IN THE LONG
TERM PERIOD ON THE GFS. A CLOSED LOW JUST OFF THE NEW ENGLAND COAST
AND ANOTHER OVER THE UPPER MIDWEST SANDWICH A RIDGE IN THE OHIO
VALLEY AND EASTERN GREAT LAKES. THIS PATTERN DEVOLVES INTO SOME
PROGRESSIVENESS AS THE WESTERN LOW ROTATES EASTWARD AND OPENS TO
PHASE WITH THE EASTERN CANADIAN LOW BY SATURDAY. THIS BRINGS A
SURFACE LOW SLOWLY THROUGH OUR AREA FRIDAY NIGHT OR EARLY SATURDAY
AS THE FRONT SETTLES JUST TO OUR SOUTH. A WAVE MAY DRIVE ALONG THE
FRONT SUNDAY...AGAIN TO OUR SOUTH BUT WITH A CYCLONIC NORTHWEST FLOW
ALOFT. FOR NOW IT WAS DECIDED TO LEAVE IN A SLIGHT CHANCE OF SHOWERS
OR A THUNDERSTORM FOR SATURDAY IN VIEW OF THE CYCLONIC FLOW ALOFT...
BUT DRY WEATHER WAS FORECAST FOR SUNDAY AND SUNDAY NIGHT WITH LOW
CONFIDENCE FOR ANY PRECIPITATION AT THIS POINT. EXCEPT FOR
SATURDAY...THIS MIRRORS HPC GUIDANCE.

TEMPERATURES WILL CONTINUE TO BE FORECAST NEAR OR JUST ABOVE
SEASONAL NORMALS ESPECIALLY FOR HIGHS...WITH THE COOLEST READINGS
THURSDAY INTO FRIDAY AS LOW PRESSURE RESULTS IN CLOUDS AND
PRECIPITATION. HPC GUIDANCE WAS GENERALLY FOLLOWED.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A WARM FRONT CONTINUES TO BE DRAPED ACROSS OUR SOUTHERN TERMINALS
EARLY THIS EVENING. THE SURFACE HEATING OF THE DAY ERODED AND
THINNED MUCH OF THE LOW CLOUDINESS...ALTHOUGH SOME REMAINED FOR
THE CENTRAL AND ESPECIALLY THE SOUTHEASTERN TAF SITES. CONVECTIVE
ACTIVITY APPEARS THAT IT WILL MISS ALL OF OUR TAF SITES SAVE FOR
THE SOUTHEASTERN SITES OF KACY AND KMIV WHERE A VICINITY SHOWER
REMARK AND A CB REMARK WILL BE ADDED FOR A COUPLE OF HOURS THIS
EVENING.

OTHERWISE THE COLD FRONT JUST WEST OF THE AREA AT 00Z LOOKS LIKE
IT WILL MOVE SLOWLY EASTWARD THROUGH THE REGION THIS EVENING AND
EARLY IN THE OVERNIGHT PERIOD. SOME 5 OR 6 MILE VISIBILITIES MAY
OCCUR IN FOG WITH PARTIAL CLEARING EARLY AND LIGHT SOUTH OR
SOUTHWEST WINDS AHEAD OF THE FRONT. AFTER THE FRONT MOVES THROUGH
DRIER AIR WILL START TO FILTER IN...BUT THERE COULD BE SOME
STRATOCUMULUS NORTH AND EVEN SOME STRATUS SOUTH OVERNIGHT...
ACCORDING TO MODEL SOUNDINGS AND MOS GUIDANCE...ESPECIALLY THE NAM
MOS. NAM MOS WINDS WERE PREFERRED...AS THEY INITIALIZED BETTER AT
22Z AND 23Z.

FOR MONDAY LOW PRESSURE DROPS ACROSS NEW ENGLAND AND TOWARD OUR
AREA. THIS WILL RESULT IN A NORTHWESTERLY FLOW WHICH MAY LOCALLY
GUST UP TO 18 OR 20 KNOTS FOR A TIME FROM ABOUT MIDDAY TO LATE
AFTERNOON. THE ATMOSPHERE WILL BE COOLING, THEREFORE WE SHOULD
HAVE CUMULUS DEVELOPMENT OCCUR WHICH WE ARE ANTICIPATING TO GO
SCATTERED TO LOCALLY BROKEN.

OUTLOOK...
MONDAY NIGHT AND TUESDAY...VFR, HOWEVER SOME SHOWERS MAY OCCUR
ESPECIALLY FAR NORTH MONDAY NIGHT THEN POSSIBLY ANYWHERE TUESDAY
WITH SURFACE HEATING. THEREFORE, PERHAPS POCKETS OF SUB-VFR
CONDITIONS COULD OCCUR. AS OF NOW, THE CLOUD DEPTHS MAY NOT BE DEEP
ENOUGH TO PRODUCE LIGHTNING.

WEDNESDAY...HIGH PRESSURE SETTLES IN THEREFORE MAINLY VFR. IF THE
SYSTEM SLIDING ACROSS NEW ENGLAND IS SLOWER TO MOVE OUT, THEN
PERHAPS MORE CLOUD DEVELOPMENT AND AN ISOLATED SHOWER CHANCE LINGERS.

THURSDAY AND FRIDAY...HIGH PRESSURE SLIDES TO OUR EAST THURSDAY.
THIS WILL RESULT IN A SOUTHERLY FLOW DEVELOPING, ALLOWING FOR CLOUDS
TO BE ON THE INCREASE AS A WARM FRONT APPROACHES. SOME SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE.

&&

.MARINE...
A WARM FRONT ACROSS OUR SOUTHERN WATERS WILL LIKELY MOVE LITTLE
UNTIL THE COMPANION COLD FRONT MOVES THROUGH TONIGHT. EAST WINDS
10 KNOTS OR LESS NORTH CONTRASTED WITH SOUTH WINDS 10 KNOTS OR
LESS SOUTH AT LATE AFTERNOON AND EARLY EVENING. THE GRADIENT IS
FORECAST TO BE WEAK ENOUGH FOR VARYING WINDS FOR AWHILE TONIGHT,
BUT THEN A SHIFT TO THE WEST AND THEN NORTHWEST IS EXPECTED AS THE
COLD FRONT MOVES THROUGH OVERNIGHT. A FEW SHOWERS AND
THUNDERSTORMS MAY ACCOMPANY THE FRONT, ESPECIALLY SOUTH, WITH
PERHAPS LOCALLY GUSTY WINDS.

BEHIND THE FRONT MONDAY, THE WINDS WILL BE NORTH TO NORTHWEST...BUT
COULD SHIFT TO THE SOUTHWEST IF THEY LESSEN ENOUGH LATER IN THE
DAY. THE AIRMASS IS FORECAST TO BE COOLING WITH DRIER AIR ARRIVING
SO BETTER MIXING SHOULD DEVELOP. THE WIND FIELD IS NOT ALL THAT
STRONG, BUT SOME GUSTS UP TO 20 KNOTS MAY OCCUR ESPECIALLY
NEARSHORE. THIS MAY BE ENOUGH TO BUILD THE SEAS SOMEWHAT, BUT
THE OFFSHORE WIND TRAJECTORY SHOULD SERVE TO TAMP THE WAVE
HEIGHTS...AS WAVEWATCH FORECASTS.

A CLOSED LOW OVER NEW ENGLAND IS EXPECTED TO DROP SOUTHEASTWARD
AND MOVE PARTIALLY OVER OUR REGION LATER MONDAY AND TUESDAY. THIS
COULD PRODUCE SOME SHOWERS AND KEEP THE WINDS ELEVATED A LITTLE
BIT. HIGH PRESSURE IS FORECAST TO SETTLE IN FOR WEDNESDAY. A WARM
FRONT WILL APPROACH THURSDAY WITH A RETURN FLOW BECOMING
ESTABLISHED. THE STRENGTH OF THIS FLOW AND THE DEVELOPMENT OF A
POSSIBLE SURFACE LOW TO OUR SOUTHWEST WILL GOVERN HOW MUCH THE
SEAS WILL BUILD THURSDAY AND FRIDAY. FOR NOW, SEAS NO HIGHER THAN
4 FEET WERE FORECAST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...GORSE
SHORT TERM...DRAG
LONG TERM...
AVIATION.../GORSE
MARINE.../GORSE
Hazardous weather outlook, Jun 12, 5:40 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 PM EDT SUN JUN 12 2011

NJZ001-007-008-PAZ054-055-062-132145-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
540 PM EDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND BRIEF HEAVY
RAIN BETWEEN NOW AND 11 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ003-004-NJZ009-010-012-013-015>024-027-PAZ060-061-067>071-132145-
INLAND SUSSEX-DELAWARE BEACHES-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
540 PM EDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL AND
BRIEFLY HEAVY RAIN BETWEEN NOW AND 1 AM MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-002-MDZ008-012-015-019-020-132145-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
540 PM EDT SUN JUN 12 2011

...SEVERE THUNDERSTORM WATCH 467 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-025-026-132145-
EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN-
540 PM EDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL AND
BRIEF HEAVY RAIN BETWEEN 7 PM AND 2 AM TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ431-450>455-132145-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
540 PM EDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

ANY THUNDERSTORM COULD PRODUCE A NORTHWESTERLY WIND GUST TO 35 KNOTS
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-132145-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
540 PM EDT SUN JUN 12 2011

...SEVERE THUNDERSTORM WATCH 467 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 12, 5:19 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
519 PM EDT SUN JUN 12 2011

PAZ054-055-122215-
CARBON PA-MONROE PA-
519 PM EDT SUN JUN 12 2011

...SCATTERED THUNDERSTORMS WILL AFFECT CARBON AND MONROE COUNTIES...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS IN NORTHERN MONROE COUNTY. ADDITIONAL
THUNDERSTORMS WERE MOVING TOWARD CARBON COUNTY FROM THE WEST.
SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT MONROE COUNTY AND
CARBON COUNTY EARLY THIS EVENING.

HEAVY RAIN MAY FALL FROM THESE STORMS...AND IT COULD CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE.

THERE IS THE POTENTIAL FOR SMALL HAIL AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

LAT...LON 4116 7516 4115 7509 4109 7503 4110 7499
      4108 7497 4100 7511 4096 7514 4086 7531
      4078 7570 4074 7576 4090 7599 4100 7575
      4105 7578 4110 7576 4113 7570 4113 7564
      4123 7554 4124 7550 4126 7514

IOVINO
Special weather statement, Jun 12, 6:09 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
609 PM EDT SUN JUN 12 2011

DEZ002-122315-
KENT DE-
609 PM EDT SUN JUN 12 2011

...A STRONG THUNDERSTORM WILL AFFECT KENT COUNTY...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF KENTON...MOVING SOUTH AT 25
MPH. THE THUNDERSTORM WILL BE NEAR HARTLY AND CHESWOLD AROUND 615
PM...HAZLETTVILLE AND WOODSIDE AROUND 630 PM...FELTON AND VIOLA
AROUND 645 PM...AND HARRINGTON AND HOUSTON AROUND 700 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE.

EXPECT SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3929 7576 3930 7570 3929 7568 3931 7562
      3930 7557 3911 7540 3907 7539 3903 7532
      3898 7529 3895 7530 3895 7539 3892 7541
      3890 7549 3884 7555 3883 7572

IOVINO
Special weather statement, Jun 12, 6:14 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
614 PM EDT SUN JUN 12 2011

PAZ054-055-122315-
CARBON PA-MONROE PA-
614 PM EDT SUN JUN 12 2011

...THUNDERSTORMS WILL CONTINUE TO AFFECT CARBON AND MONROE
COUNTIES...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS OVER PARTS OF CARBON AND MONROE COUNTIES. THE
STORMS WERE MOVING EAST AT 20 MPH.

HEAVY RAIN WILL FALL FROM THESE STORMS...AND IT WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE.

THERE IS THE POTENTIAL FOR SMALL HAIL AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

LAT...LON 4115 7516 4115 7509 4108 7504 4110 7499
      4108 7497 4100 7511 4096 7514 4086 7531
      4078 7570 4074 7576 4091 7600 4100 7575
      4105 7578 4110 7577 4113 7570 4113 7564
      4121 7557 4124 7550 4126 7514

IOVINO
Local storm report, Jun 12, 6:57 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
657 PM EDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     2 NE STARKEY CORNER     39.14N  75.99W
06/12/2011                   QUEEN ANNE'S       MD   TRAINED SPOTTER

            TREES DOWN IN CHURCH HILL.

0610 PM     TSTM WND GST     2 NE STARKEY CORNER     39.14N  75.99W
06/12/2011  M57 MPH          QUEEN ANNE'S       MD   TRAINED SPOTTER

            A 57 MPH THUNDERSTORM WIND GUST WAS MEASURED IN CHURCH
            HILL.

&&

EVENT NUMBER PHI1100265 PHI1100266

GORSE
Local storm report, Jun 12, 7:18 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
718 PM EDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     2 W GALENA              39.34N  75.92W
06/12/2011                   KENT               MD   911 CALL CENTER

            TREE DOWN ACROSS ROAD.

0610 PM     TSTM WND DMG     2 NE STARKEY CORNER     39.14N  75.99W
06/12/2011                   QUEEN ANNE'S       MD   TRAINED SPOTTER

            TREES DOWN IN CHURCH HILL.

0610 PM     TSTM WND GST     2 NE STARKEY CORNER     39.14N  75.99W
06/12/2011  M57 MPH          QUEEN ANNE'S       MD   TRAINED SPOTTER

            A 57 MPH THUNDERSTORM WIND GUST WAS MEASURED IN CHURCH
            HILL.

0610 PM     HAIL             2 NE STARKEY CORNER     39.14N  75.99W
06/12/2011  E0.50 INCH       QUEEN ANNE'S       MD   TRAINED SPOTTER

            HAIL AROUND HALF INCH IN DIAMETER REPORTED IN CHURCH
            HILL.

0648 PM     TSTM WND GST     RIDGELY                 38.95N  75.89W
06/12/2011  E65 MPH          CAROLINE           MD   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS WERE ESTIMATED TO BE 60 TO 65
            MPH IN RIDGELY.

&&

EVENT NUMBER PHI1100267 PHI1100265 PHI1100266 PHI1100269 PHI1100268

GORSE
Special weather statement, Jun 12, 7:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 PM EDT SUN JUN 12 2011

DEZ003-004-130045-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
743 PM EDT SUN JUN 12 2011

...STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE FROM FEDERALSBURG...MARYLAND TO
BRIDGEVILLE...DELAWARE...MOVING SOUTHEAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR SYCAMORE AND LAUREL AROUND 800 PM...LONG
NECK AND GUMBORO AROUND 830 PM...AND MILLVILLE AND SELBYVILLE AROUND
845 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND IT WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3845 7564 3847 7571 3874 7572 3884 7558
      3884 7555 3888 7551 3865 7510 3865 7507
      3861 7504 3848 7504 3845 7508

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 11:48 PM EDTSpecial Weather StatementPHIGloucester, Salem57 min
Jun 12, 12:11 AM EDTSpecial Weather StatementPHIMiddlesex64 min
Jun 12, 2:26 AM EDTSpecial Weather StatementPHIMiddlesex, Monmouth64 min
Jun 11, 8:19 PM EDTAreal Flood AdvisoryPHIBerks3 hr
Jun 11, 9:06 PM EDTSpecial Weather StatementPHIChester54 min
Jun 11, 9:22 PM EDTAreal Flood AdvisoryPHIChester3 hr
Jun 12, 12:39 AM EDTSpecial Weather StatementPHIChester66 min
Jun 12, 4:32 PM EDTSpecial Weather StatementPHIMonroe43 min
Jun 12, 5:18 PM EDTSpecial Weather StatementPHICarbon, Monroe57 min
Jun 12, 5:19 PM EDTSpecial Weather StatementPHICarbon, Monroe56 min
Jun 12, 6:14 PM EDTSpecial Weather StatementPHICarbon, Monroe61 min
Jun 11, 9:59 PM EDTAreal Flood AdvisoryPHICecil3 hr
Jun 11, 10:29 PM EDTSpecial Weather StatementPHICecil61 min
Jun 11, 10:52 PM EDTSpecial Weather StatementPHICecil68 min
Jun 12, 3:35 PM EDTSpecial Weather StatementPHICecil55 min
Jun 12, 3:51 PM EDTSevere Thunderstorm WarningPHICecil54 min
Jun 12, 4:55 PM EDTSpecial Weather StatementPHIKent, Queen Anne's65 min
Jun 12, 5:08 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's52 min
Jun 12, 5:55 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot65 min
Jun 12, 6:50 PM EDTSevere Thunderstorm WarningPHICaroline, Talbot55 min
Jun 11, 11:23 PM EDTAreal Flood AdvisoryPHINew Castle116 min
Jun 12, 6:09 PM EDTSpecial Weather StatementPHIKent66 min

Nearby

Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.